Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 86, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 1995, 4:53 PM EDT for Robeson County, North Carolina. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1995, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 10, 1995, 5:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KILM 102053 RRA SVRILM NCC155-102145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 453 PM EDT MON JUL 10 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 450 PM EDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 13 MILES NORTH OF LUMBERTON OR 2 MILES WEST OF ST PAULS. THIS STORM WAS MOVING TO THE THE SOUTHEAST AT 5 TO 10 MPH. IF YOU ARE IN THE PATH OF THIS STORM TAKE COVER IMMEDIATELY. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:55 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 10, 1:55 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SRVICE NEWPORT NC 154 PM EDT MON JUL 10 1995 RAH: SUGGEST 30 POPS OVR CWA THIS EVENING...20 PCNT CST OVRNGT...30 POP ON TUE...20 TUE NIGHT AND WED. TYPICAL SUMMER STUFF...THE 3-H`S. CWF: LGT WND SPDS AGAIN THIS FCST PCKG. DIRS ARE A PAIN SO WL JUGGLE A VRBL VS SSW FLO THRU THE PD. STRNGST WNDS CONT TO BE RIGHT ALG THE CST DURING PRIME SEA BRZ TIME...SEE OMRMHX. NO BIG SURPRISE HERE OR IN THE SCHEME OF THE CWF. DISC: GETTING QUITE BUSY W/ MESOSCALE GENERATED CONVTN EARLY THIS AFTN. MDLS STILL SIMILAR ON NW FLO ALF THRU 48 HRS. MONSTER RDG TRYING TO GET TO E CST BUT TREND IS FOR SLOER PROGRESSION. 12Z MDLS KEEP SOME UVM OVR CSTL AREAS DURING NOCTURNAL HRS SO MAY WANT TO KEEP SOME OVRNGT POPS IN ALG THE CST INCLUDING OUTER BANKS. STNGST TSTMS WL LIKELY CROP UP OVER EXTREME SE PART OF STATE PER PC-GRIDDED ETA & NGM DATA BUT ISOLTD PULSE SVR (LIKE ILM HAS SEEN TDA) PSBL AGAIN TUE ANYWHERE IN ERN *NC WITH WK VORT LOBES PASSING THRU IN WNW FLO. .MHX...NONE. RVT
In the hours before
Local storm report, Jul 10, 4:00 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT MON JUL 10 1995
TIME(EDT) .....CITY LOCATION... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...
145 PM WILMINGTON NC 1.00 INCH HAIL
07/10/95 NEW HANOVER N OF MONKEY JUNCTION
150 PM WILMINGTON NC 1.00 INCH HAIL
07/10/95 NEW HANOVER CROSSWINDS SUBDIVISION
155 PM WILMINGTON NC 1.00 INCH HAIL
07/10/95 NEW HANOVER N OF MONKEY JUNCTION
215 PM WILMINGTON NC .75 INCH HAIL
07/10/95 NEW HANOVER MONKEY JUNCTION
310 PM 11 N WILMINGTON NC .75 INCH HAIL
07/10/95 PENDER
SQILocal storm report, Jul 10, 4:01 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT MON JUL 10 1995
TIME(EDT) .....CITY LOCATION... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...
145 PM WILMINGTON NC 1.00 INCH HAIL
07/10/95 NEW HANOVER N OF MONKEY JUNCTION
150 PM WILMINGTON NC 1.00 INCH HAIL
07/10/95 NEW HANOVER CROSSWINDS SUBDIVISION
155 PM WILMINGTON NC 1.00 INCH HAIL
07/10/95 NEW HANOVER N OF MONKEY JUNCTION
215 PM WILMINGTON NC .75 INCH HAIL
07/10/95 NEW HANOVER MONKEY JUNCTION
310 PM 11 N WILMINGTON NC .75 INCH HAIL
07/10/95 PENDER
SQILocal storm report, Jul 10, 4:14 PM EDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
415 PM EDT MON JUL 10 1995
TIME LOCATION EVENT
406 PM CARTERET CO QUARTER SIZED HAIL AND TREES REPORTED
DOWN IN OTWAY AND BETTIE.
TKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:30 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 30 min |
| Jul 10, 2:04 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 26 min |
| Jul 10, 6:30 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.